MAUDE Adverse Event Report: BIOMET MICROFIXATION TW DRILL 1.1X50MM 5MMSTOP W/NT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION TW DRILL 1.1X50MM 5MMSTOP W/NT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a drill broke during use.The fragments were recovered.No fragments remain in the patient's body.
 
Additional Manufacturer Narrative
Zimmer biomet (b)(4).G2: foreign source: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in sections b4, b5, e1, e2, e3, g3, g6, h2, h11.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) ¿ drill.No product was returned.A visual inspection was conducted on the customer provided pictures.The pictures show signs of attempted use including marking and scratching on the drill surface.Further inspection shows that the drill has fractured.The fractured tip shows very heavy marking and scratching on its surface.The complaint is confirmed.A determination cannot be made as to what caused the drill tip to fracture.Review of the certs identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The reported event is confirmed, based on provided photos.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, g3, g6, h2, h3, h4, and h11.

Brand Name
TW DRILL 1.1X50MM 5MMSTOP W/NT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20662418
Report Number0001032347-2024-00342
Device Sequence Number8502955
Product Code HBE
UDI-Device Identifier00841036013141
UDI-Public(01)00841036013141(10)361489
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7142
Device Lot Number361489
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/04/2024
02/27/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/16/2024
02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown